MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. EMERGENCY C-SECTION BASIN; KIT, SURGICAL INSTRUMENT, DISPOSABLE

DEROYAL INDUSTRIES, INC. EMERGENCY C-SECTION BASIN; KIT, SURGICAL INSTRUMENT, DISPOSABLE
Model Number 89-9429
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Sparking (2595)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint ((b)(4)) was received indicating a hand cautery pencil included within a convenience kit (part 89-9429, lot 5110378) was sparking during use.A sample was not available for evaluation.The work order for the reported finished good lot was reviewed for any discrepancies that may have contributed to the reported event.No discrepancies were identified.The bill of materials for the convenience kit was reviewed and the affected component was identified as raw material (b)(4).This is a cautery pencil supplied to deroyal by conmed.A supplier corrective action request (scar) was issued to conmed.As of the date of this report, a response has not been received.The investigation is ongoing.When new and critical information becomes available, this report will be updated.
 
Event or Problem Description
The hand cautery in a convenience kit sparked during use.
 
Event or Problem Description
The hand cautery in a convenience kit sparked during use.
 
Additional Manufacturer Narrative
Root cause: the cautery pencil contained in the convenience kit is supplied to deroyal by conmed.Therefore, a supplier corrective action report (scar) was issued to conmed.In its response, conmed stated it was unable to identify a root cause for the reported issue because a sample was not available for evaluation.Corrective action: a new electrical test was implemented (b)(6) 2019 as part of an improvement.The reported lot number for the cautery pencil was prior to the implementation of this improved electrical test.Investigation summary: an internal complaint (b)(4) was received indicating a hand cautery pencil included within a convenience kit (part 89-9429, lot 5110378) was sparking during use.A sample was not available for evaluation.The work order for the reported finished good lot was reviewed for any discrepancies that may have contributed to the reported event.No discrepancies were identified.The bill of materials for the convenience kit was reviewed and the affected component was identified as raw material 709124.This is a cautery pencil supplied to deroyal by conmed.A supplier corrective action request (scar) was issued to conmed.A response was received and accepted april 13, 2020 by deroyal personnel.The investigation is complete.If new and critical information becomes available, this report will be updated.

Brand Name
EMERGENCY C-SECTION BASIN
Common Device Name
KIT, SURGICAL INSTRUMENT, DISPOSABLE
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette, tn
MDR Report Key9818146
Report Number3005011024-2020-00002
Device Sequence Number1568287
Product Code KDD
UDI-Device Identifier00749756909075
UDI-Public00749756909075
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-9429
Device Lot Number51100378
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1